Rejection - Medical Grounds, Need help.

Discussion in 'Professionally Qualified, RAMC and QARANC' started by Logik, Oct 9, 2012.

Welcome to the Army Rumour Service, ARRSE

The UK's largest and busiest UNofficial military website.

The heart of the site is the forum area, including:

  1. Hey there,
    I applied to the army a few years ago but failed on fitness, I applied using the same information time around that I had last time, so I was surprised to get a letter saying I had been rejected due to an Allergy to morphine.

    When I was told I was allergic I was 11 years old in hospital for a paint which they never found as to what caused it, and believed that the morphine they were giving me was making it worst, So i wanted to know if there was a way I can get a test to see if I have a true allergic reaction to morphine, basically anything that I can do to help build a case before I put in for an appeal.

    Thank you in advanced for any help you can offer.
  2. Throwing caution to the wind, I'd suggest seeing your GP and asking for an allergy clinic referral. Feel free to freestyle and fill in the gaps as to what you'll tell him
  3. Lots of people have an allergy to morphine or other opiates. How severe is the reaction? I've had moderate doses after orthopaedic surgery give me a skin rash and raise my temperature a couple of degrees, but it doesn't kill me. I wasn't in severe pain anyway.

    Is an allergy to morphine a bar to entry now?
  4. I can see how it may cause problems operationally, one more different thing for Mr Awkward to carry -and it's a something that is usually needed in a hurry, unlike Pennicillin alterantives
  5. DieHard

    DieHard LE Book Reviewer

    You didn't say what symptoms the morphine gave you, some side effects are quite common such as nausea and being sick, that's why most hospitals will give you anti sickness drugs at the same time as morphine.
    You said you were eleven when given this drug, that's a powerful drug to give to a kid so it should be expected to create some other symptoms.
    Also the delivery method of the drug can effect things too, IV into the vein usually works very quick and can create sickness and lower blood pressure as well as slow breathing, IM/SC into a muscle or just under the skin doesn't cause everything to happen at once and oralmorph is the same but taste like bad vodka.
  6. Yeah I was 11 at the time, I had been admitted for what they thought was appendicitis, but after several tests they had no idea what was wrong with me and I remember being given morphine via oral does, I remember because I kept saying it taste horrible.

    By the time I was release from hospital they had no idea what had caused the symptoms, but claimed that the dose of morphine was exacerbating the condition.
    As for the side effects Im not sure, I do remember throwing up a lot though, so I guess that may have been the reaction.

    I guess so, I had applied a few years ago, done medical weekend and fitness, (failed on the fitness) But it never got brought up or questioned, so I guess they are a bit more strict now.

    I think I'll just go to my doctors and see about getting tested properly just to be sure that a mistake hasn't been made.